IJRR

International Journal of Research and Review

| Home | Current Issue | Archive | Instructions to Authors | Journals |

Case Report

Year: 2017 | Month: March | Volume: 4 | Issue: 3 | Pages: 26-28

Allopurinol Induced Dress Syndrome - A Case Report

N. S. Neki1, Gagandeep Singh Shergill2, Amritpal Singh3

1Professor, 2Junior Resident, 3Senior Resident,
Department of Medicine, Govt. Medical College/ Guru Nanak Dev Hospital, Amritsar, India- 143001

Corresponding Author: N. S. Neki

ABSTRACT

Allopurinol is a drug used primarily to treat hyperuricemia and its complications including chronic gout. It causes DRESS (Drug Rash with Eosinophilia and Systemic Symptoms) syndrome as a hypersensitivity reaction as a rare side effect of it. We report a case of 62 year old female presented with complaints of fever, jaundice, dyspnea, and generalized rash after 3 months of allopurinol treatment for hyperuricemia. She was diagnosed as a case of DRESS syndrome. Allopurinol treatment was stopped and steroid treatment was started. Patient was discharged after 4 weeks in a satisfactory condition.

Key words: Allopurinol; DRESS; Hyperuricemia

[PDF Full Text]